Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 220, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 21, 2005, 7:11 PM MDT for Larimer County, Colorado. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2005, 7:11 PM MDT (01:11 UTC)
- Expired
- Aug 21, 2005, 8:00 PM MDT
- In force
- 49 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Larimer County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 7:16 PM MDT | HAIL 0.75 | 5 Nnw Berthoud, CO | MOSTLY PEA TO MARBLE SIZE HAIL. MODERATE TO HEAVY RAINFALL. |
| Aug 21, 7:24 PM MDT | HAIL 0.88 | 5 Nnw Berthoud, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2257 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 220111
SVRBOU
COC069-220200-
/O.NEW.KBOU.SV.W.0220.050822T0111Z-050822T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
711 PM MDT SUN AUG 21 2005
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LARIMER COUNTY IN NORTH CENTRAL COLORADO
* UNTIL 800 PM MDT
* AT 707 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 3 MILES SOUTHWEST OF LOVELAND...OR ABOUT 11 MILES
SOUTH OF FORT COLLINS...MOVING SOUTHWEST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOVELAND.
LAT...LON 4036 10495 4046 10495 4043 10528 4027 10537
4027 10521 4033 10506 4035 10508
$$
RJK2 follow-up statements
000
WWUS55 KBOU 220138
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
734 PM MDT SUN AUG 21 2005
COC069-220200-
/O.CON.KBOU.SV.W.0220.000000T0000Z-050822T0200Z/
LARIMER CO-
734 PM MDT SUN AUG 21 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM MDT FOR
SOUTHEASTERN LARIMER COUNTY...
AT 731 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES WEST
OF CAMPION...OR ABOUT 18 MILES SOUTHWEST OF FORT COLLINS...MOVING
SOUTHWEST AT 20 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LOVELAND.
HAIL UP TO 0.88 OF AN INCH...OR NICKEL SIZED...HAS BEEN REPORTED
WITH THIS STORM 5 MILES NORTH NORTHWEST OF BERTHOUD IN LARIMER
COUNTY. ONE INCH OF RAIN FELL IN 20 MINUTES WITH THIS STORM 2
MILES SOUTHWEST OF LOVELAND.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
LAT...LON 4036 10495 4046 10495 4043 10528 4027 10537
4027 10521 4033 10506 4035 10508
$$
RJK000
WWUS55 KBOU 220159
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
800 PM MDT SUN AUG 21 2005
COC069-220207-
/O.EXP.KBOU.SV.W.0220.000000T0000Z-050822T0200Z/
LARIMER CO-
800 PM MDT SUN AUG 21 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LARIMER COUNTY
EXPIRED AT 800 PM MDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.
HAIL UP TO 0.88 OF AN INCH...OR NICKEL SIZED...WAS REPORTED WITH
THIS STORM 5 MILES NORTH NORTHWEST OF BERTHOUD IN LARIMER COUNTY.
ONE INCH OF RAIN FELL IN 20 MINUTES WITH THIS STORM 2 MILES
SOUTHWEST OF LOVELAND.
LAT...LON 4036 10495 4046 10495 4043 10528 4027 10537
4027 10521 4033 10506 4035 10508
$$
RJKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:55 PM MDT, 4 hours 16 minutes earlier.
Area forecast discussion, Aug 21, 2:55 PM MDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 255 PM MDT SUN AUG 21 2005 .SHORT TERM...ELONGATED LOW/MID LEVEL LOW STRETCHED EAST-WEST ACROSS COLORADO THIS AFTERNOON. WEAK LOW LEVEL EAST WINDS OVER NORTHERN COLORADO GIVING A NORTHWEST DRIFT TO STORMS...WHILE OVER CENTRAL COLORADO THE CELLS ARE CREEPING EASTWARD. ALL OF THIS IS RATHER DISORGANIZED SO FAR. STILL EXPECTING A LINE OF STORMS TO DEVELOP ALONG THE TROUGH AXIS AND THIS SEEMS TO BE HAPPENING. MEANWHILE... STORMS FIRED ON AN APPARENT SUN/SHADE BOUNDARY IN WASHINGTON COUNTY AND THESE ALSO APPEAR TO BE ORGANIZING WITH AN OUTFLOW BOUNDARY PUSHING WEST AHEAD OF THE STORMS. OVERALL STORMS ARE MOVING A BIT AND NOT THAT STRONG WITH CAPES AROUND 600-1200 J/KG. PRECIPITABLE WATER AROUND 0.8 INCH. ALL OF THIS INDICATES A LOW RISK OF FLASH FLOODING EXCEPT MAYBE IN THE BURN AREAS...THOUGH FURTHER ORGANIZATION OR A LARGE SCALE OUTFLOW COLLISION COULD PRODUCE A SIZABLE AREA OF HEAVY RAIN FOR A COUPLE OF HOURS. BEARS WATCHING OF COURSE BUT IT DOES NOT SEEM TO WARRANT A FLASH FLOOD WATCH. MODELS ARE NOT DOING REAL WELL WITH THE DETAILS ON THIS SYSTEM...TAKING A BETTER ORGANIZED SYSTEM EASTWARD TOO FAST. SLOW MOTION AND MOIST ENVIRONMENT NECESSITATE HANGING ON TO POPS THROUGH THE NIGHT ON THE PLAINS. ON MONDAY THIS SYSTEM SHOULD BE EXITING THE EASTERN BORDER AREAS BUT MOISTURE WILL REMAIN. RAISED POPS A LITTLE BIT IN THE MOUNTAINS AND NE BORDER AREAS. .LONG TERM...MOIST S/SELY LOW-LEVEL FLOW ON THE PLAINS AND WEAK QG ASCENT WITH PASSING MID-LEVEL SHORTWAVE SHOULD CONTINUE TO FUEL SCATTERED CONVECTION MAINLY OVER AND ALONG THE FRONT RANGE. SFC-700MB THETA-E RIDGE UP AGAINST THE FRONT RANGE EARLY IN THE EVENING SHIFTS EAST OVERNIGHT AS W-SWLY WINDS ALOFT SLOWLY MIX DOWN AS THE TROUGH MOVES EAST OF THE AREA. PRECIPITABLE WATER VALUES UP AROUND AN INCH AS OF 00Z/TUE WITH DERIVED MODEL SOUNDINGS ALONG THE FRONT RANGE MOIST ADIABATIC AND NEARLY SATURATED ABOVE 650MBS. WITH 0-6KM STORM RELATIVE MOTIONS BARELY 10KTS...COULD SEE A FEW HEAVY RAIN PRODUCERS EARLY IN THE EVENING. SELY LOW-LEVEL FLOW SHOULD FOCUS THE BULK OF THE STORM ACTIVITY OVER NORTHERN PORTIONS OF THE I-25 URBAN CORRIDOR. OTHERWISE EXPECT TO SEE SLOW CLEARING OVERNIGHT WITH MID-LEVELS REMAINING MOIST. TUESDAY...ATMOSPHERE EAST OF THE CONTINENTAL DIVIDE NOW LOOKS WETTER WITH MODELS SHOVING THE SFC-700MB THETA-E RIDGE BACK UP AGAINST THE FRONT RANGE WITH S/SELY LOW-LEVEL FLOW. WITH THE PRESSURE GRADIENT ACROSS THE PLAINS TIGHTENING UP DURING THE DAY...SHOULD SEE SFC FLOW ON THE PLAINS STRENGTHENING DURING THE AFTERNOON. MODELS SHOW SFC DEWPOINTS INCHING UP INTO THE LOW/MID 60S AND SFC-3KM CAPE VALUES UP AROUND 2500 J/KG ACROSS LOGAN...PHILLIPS...SEDGWICK AND WASHINGTON COUNTIES AFTER 21Z/TUE. WITH 15-25KT WLY FLOW ABOVE 700MB AND 10-15KT SELY FLOW AT LOWER LEVELS...VERTICAL SHEAR SUFFICIENT TO POSSIBLY SPAWN A FEW SEVERE T-STORMS ON THE PLAINS. SOME LATE DAY STORMS ALSO CAPABLE OF HEAVY RAINFALL...IN THE 1 TO 2 INCH RANGE. EARLIER CLOUD COVER SHOULD ALSO LOWER TEMPS BY A FEW DEGS BELOW THOSE OBSERVED ON MONDAY. REST OF THE EXTENDED PERIOD...THE AIRMASS WILL STEADILY DRIES OUT ESPECIALLY EAST OF THE MTNS WITH WLY FLOW ALOFT. WLY FLOW PRODUCED BY A RELATIVELY STRONG MID/UPR LEVEL TROUGH PASSES SLOWLY TO OUR NORTH. STRONG SOLAR HEATING AND LINGERING MID-LEVEL MOISTURE STILL ADEQUATE TO PRODUCE THE DAILY ROUND OF THUNDERSTORMS...MOSTLY OVER MOUNTAINOUS TERRAIN. TEMPERATURES DURING THE PERIOD SHOULD HOVER AT OR SLIGHTLY ABOVE NORMAL. .BOU...NONE. && GIMMESTAD/BAKER
Hazardous weather outlook, Aug 21, 11:16 AM MDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1116 AM MDT SUN AUG 21 2005 COZ030>051-221200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1116 AM MDT SUN AUG 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A WEATHER DISTURBANCE OVER WESTERN COLORADO WILL MOVE SLOWLY ACROSS EASTERN COLORADO THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THUNDERSTORMS WILL BE SLOW MOVING AND THE STRONGER STORMS WILL PRODUCE LOCALIZED HEAVY RAINFALL. THERE DOES NOT APPEAR TO BE ENOUGH MOISTURE TO SUPPORT EXTREME RAINFALL RATES. HOWEVER...THERE IS SOME POTENTIAL FOR THE STORMS TO BE ANCHORED TO THE FOOTHILLS TERRAIN...OR TO ORGANIZE PARALLEL TO THE WIND FLOW. EITHER SCENARIO COULD PRODUCE SEVERAL INCHES OF RAIN OVER A FEW HOURS AT A GIVEN POINT AND COULD PRODUCE FLOODING. THERE IS NO CLEAR FOCUS FOR WHERE THIS MAY HAPPEN AT THIS TIME...BUT THE AREAS WITH THE GREATEST THREAT APPEAR TO BE ALONG THE FOOTHILLS THIS AFTERNOON OR ON THE PLAINS FROM ELBERT COUNTY TO THE NORTHEAST CORNER OF THE STATE THIS EVENING WHERE THERE WILL BE MORE MOISTURE AND INSTABILITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY THE UPPER LEVEL DISTURBANCE WILL BE MOVING OUT OF EASTERN COLORADO. THERE WILL STILL BE ENOUGH MOISTURE AND INSTABILITY FOR A FEW THUNDERSTORMS. ONCE AGAIN THE STORMS WILL BE SLOW MOVING AND COULD PRODUCE HEAVY RAIN. TUESDAY THROUGH SATURDAY...THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AND EVENING EACH DAY. CHANCES INCREASE SOME ON TUESDAY AS LOW AND MID-LEVEL MOISTURE INCREASES WITH PASSAGE OF AN UPPER AIR WEATHER DISTURBANCE. LIGHTNING...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS ON TUESDAY. CHANCES FOR MEASURABLE PRECIPITATION WILL BE SUBSTANTIALLY LESSEN ON THE PLAINS AFTER WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT REPORTS OF HEAVY RAINFALL WILL BE APPRECIATED. GIMMESTAD/BAKER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 12:57 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 30 min |
| Aug 22, 2:39 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Broomfield | 17 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.